Alert archive / Kentucky / Wind Advisories in 2006
Wind Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 15, 2006, 4:23 AM EST for 4 counties in Kentucky. It took effect at Nov 15, 2006, 1:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 4:23 AM EST (09:23 UTC)
- In effect from
- Nov 15, 2006, 1:00 PM EST
- Expired
- Nov 16, 2006, 3:59 AM EST
- In force
- 15 hr
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Harlan County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 150923 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 423 AM EST WED NOV 15 2006 ...GUSTY WINDS TO AFFECT THE HIGHER ELEVATIONS... .A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE MID MISSISSIPPI VALLEY WILL MOVE ACROSS THE COMMONWEALTH OF KENTUCKY FROM LATE TODAY THROUGH TONIGHT. THIS WILL CAUSE GRADIENT WINDS TO INCREASE ACROSS PORTIONS OF EASTERN KENTUCKY THIS AFTERNOON...AND INTO THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO CLIMB TO BETWEEN 15 AND 30 MPH WITH GUSTS TO AROUND 50 MPH POSSIBLE...AT ELEVATIONS OF 2500 FEET AND ABOVE. KYZ087-088-118-120-151800- /O.NEW.KJKL.WI.Y.0004.061115T1800Z-061116T0900Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 423 AM EST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY. A DEVELOPING LOW PRESSURE SYSTEM WHICH WILL MOVE THROUGH THE COMMONWEALTH OF KENTUCKY LATE TODAY AND TONIGHT. WINDS WILL INCREASE THIS AFTERNOON TO BETWEEN 15 AND 30 MPH WITH GUSTS TO AROUND 50 MPH. THIS WILL AFFECT LOCATIONS AT ELEVATIONS OF 2500 FEET AND ABOVE. WINDS ARE EXPECTED TO SLACKEN BELOW WIND ADVISORY CRITERIA BY 4 AM EST ON THURSDAY MORNING. MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND OVERNIGHT ARE ENCOURAGED TO DRIVE WITH EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. HIGHWAYS WITH THE GREATEST RISK OF BEING AFFECTED INCLUDE...BUT ARE NOT LIMITED TO U.S. HIGHWAYS 119 AND 421 CROSSING PINE MOUNTAIN...KENTUCKY STATE HIGHWAYS 160 AND 179 CROSSING BLACK MOUNTAIN...AS WELL AS U.S. HIGHWAY 23 THROUGH POUND GAP NEAR THE VIRGINIA STATE LINE. MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND TONIGHT ARE ENCOURAGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS... AND LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAY/JP
3 follow-up statements
000 WWUS73 KJKL 151755 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1255 PM EST WED NOV 15 2006 ...GUSTY WINDS TO AFFECT THE HIGHER ELEVATIONS... .A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE MID MISSISSIPPI VALLEY WILL MOVE ACROSS THE COMMONWEALTH OF KENTUCKY FROM LATE TODAY THROUGH TONIGHT. THIS WILL CAUSE WINDS TO INCREASE ACROSS PORTIONS OF EASTERN KENTUCKY THIS AFTERNOON...AND INTO THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO CLIMB TO BETWEEN 15 AND 30 MPH WITH GUSTS TO AROUND 50 MPH POSSIBLE...AT ELEVATIONS OF 2500 FEET AND ABOVE. KYZ087-088-118-120-160300- /O.CON.KJKL.WI.Y.0004.061115T1800Z-061116T0900Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 1255 PM EST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. A DEVELOPING LOW PRESSURE SYSTEM WHICH WILL MOVE THROUGH THE COMMONWEALTH OF KENTUCKY LATE TODAY AND TONIGHT. WINDS WILL INCREASE THIS AFTERNOON TO BETWEEN 15 AND 30 MPH WITH GUSTS TO AROUND 50 MPH. THIS WILL AFFECT LOCATIONS AT ELEVATIONS OF 2500 FEET AND ABOVE. WINDS ARE EXPECTED TO SLACKEN BELOW WIND ADVISORY CRITERIA BY 4 AM EST ON THURSDAY MORNING. MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND OVERNIGHT ARE ENCOURAGED TO DRIVE WITH EXTREME CAUTION... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. HIGHWAYS WITH THE GREATEST RISK OF BEING AFFECTED INCLUDE...BUT ARE NOT LIMITED TO U.S. HIGHWAYS 119 AND 421 CROSSING PINE MOUNTAIN...KENTUCKY STATE HIGHWAYS 160 AND 179 CROSSING BLACK MOUNTAIN...AS WELL AS U.S. HIGHWAY 23 THROUGH POUND GAP NEAR THE VIRGINIA STATE LINE. MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND TONIGHT ARE ENCOURAGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS... AND LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSTONE
000 WWUS73 KJKL 160237 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 937 PM EST WED NOV 15 2006 ...GUSTY WINDS TO AFFECT THE HIGHER ELEVATIONS... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS KENTUCKY OVERNIGHT. THIS WEATHER SYSTEM WILL CAUSE SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 50 MPH AT TIMES FOR ELEVATIONS AT 2500 FEET AND ABOVE. KYZ087-088-118-120-160900- /O.CON.KJKL.WI.Y.0004.000000T0000Z-061116T0900Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 937 PM EST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS KENTUCKY OVERNIGHT. WINDS OUT AHEAD OF THIS WEATHER SYSTEM WILL BE OUT OF THE SOUTHEAST AT 15 TO 25 MPH. A FEW GUSTS TO AROUND 50 MPH ARE POSSIBLE FOR ELEVATIONS AT 2500 FEET AND ABOVE. WINDS ARE EXPECTED TO LOWER BELOW WIND ADVISORY CRITERIA BY 4 AM THURSDAY MORNING. MOTORISTS TRAVELING THROUGH THE MOUNTAINS TONIGHT ARE ENCOURAGED TO DRIVE WITH EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. HIGHWAYS WITH THE GREATEST RISK OF BEING AFFECTED INCLUDE...BUT ARE NOT LIMITED TO U.S. HIGHWAYS 119 AND 421 CROSSING PINE MOUNTAIN...KENTUCKY STATE HIGHWAYS 160 AND 179 CROSSING BLACK MOUNTAIN...AS WELL AS U.S. HIGHWAY 23 THROUGH POUND GAP NEAR THE VIRGINIA STATE LINE. MOTORISTS TRAVELING THROUGH THE MOUNTAINS TONIGHT ARE ENCOURAGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS... AND LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WJM
000 WWUS73 KJKL 160859 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 359 AM EST THU NOV 16 2006 ...THE WIND ADVISORY FOR LOCATIONS OF 2500 FEET AND ABOVE HAS BEEN CANCELLED... .WINDS ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY HAVE SUBSIDED AS THE SYSTEM MOVES NORTHEAST. KYZ087-088-118-120-161000- /O.CAN.KJKL.WI.Y.0004.000000T0000Z-061116T0900Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 359 AM EST THU NOV 16 2006 ...WIND ADVISORY IS CANCELLED FOR LOCATIONS OF 2500 FEET AND ABOVE... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY FOR LOCATIONS OF 2500 FEET AND HIGHER. WINDS ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY HAVE SUBSIDED AS THE SYSTEM MOVES NORTHEAST...OUT OF THE AREA. $$ RAY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 14, 11:25 PM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 14, 11:25 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1125 PM EST TUE NOV 14 2006 .DISCUSSION... UPDATE TO THE UPDATE. OVERRUNNING MOISTURE INTERACTING WITH A WEAK SHORTWAVE...HAS LED TO SHOWER ACTIVITY ACROSS NORTH CENTRAL AND WESTERN TENNESSEE. SOME OF THIS PRECIPITATION IS BEGINNING TO MOVE INTO SOUTHERN COUNTIES OF FORECAST AREA. LATEST MOS NUMBERS ALSO COMING WITH MUCH HIGHER PRECIP CHANCES FOR THE 6-12Z PERIOD...WITH THE MET AND FWC MOS NUMBERS INDICATING LIKELY POPS BY 12Z. LATEST RUNS OF BOTH THE MAV AND GFS MODELS ALSO MOVING IN PRECIPITATION A BIT MORE QUICKLY THAN BEFORE. WITH THESE THINGS IN MIND...DECIDED TO GO AHEAD AN UPDATE PRECIP CHANCES FOR THE REST OF TONIGHT...PARTICULARLY FOR THE PERIOD 6Z TO 12Z...WITH LIKELY TO CATEGORICAL POPS BY THE EARLY MORNING HOURS. ALSO MODIFIED QPF AND WEATHER GRIDS TO ACCOUNT FOR CHANGES MADE TO POPS. REST OF FORECAST STILL IN GOOD SHAPE. && .PREV DISCUSSION... 940 PM EST TUE NOV 14 2006 FORECAST PRETTY MUCH ON TRACK TONIGHT. THE ONE EXCEPTION BEING HOURLY AND OVERNIGHT LOW TEMPERATURES. UNEXPECTED CLEARING OCCURRED ACROSS MOST OF CWA EARLIER THIS EVENING DURING THE FIRST FEW HOURS OF THE SHIFT. AS A RESULT...HOURLY TEMPERATURES HAVE BEEN FALLING MUCH MORE QUICKLY THAN WHAT WAS PREVIOUS FORECAST. MADE APPROPRIATE ADJUSTMENTS TO HOURLY TEMP AND OVERNIGHT LOW TEMP FORECAST PER CURRENT TRENDS IN THE OBS. A FEW MINOR ADJUSTMENTS WERE ALSO MADE TO SKY COVER...BUT NOT ENOUGH TO CHANGE OVERALL SKY COVER FORECAST. REST OF FORECAST IN GOOD SHAPE. UPDATE WILL BE OUT SHORTLY. 318 PM EST TUE NOV 14 2006 SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE MODELS HAVE BEEN VERY CONSISTENT WITH THE NEXT WEATHER SYSTEM MOVING INTO THE AREA. VERY FEW CHANGES WERE MADE TO THE PREVIOUS FORECAST. A SIGNIFICANT UPPER LOW WILL BE DROPPING IN OVER NORTHEAST OKLAHOMA BY WEDNESDAY MORNING. THE SURFACE LOW WILL BE OVER NORTHEAST ARKANSAS AND WILL HAVE A SURFACE TROUGH EXTENDING FROM THE LOW ACROSS EASTERN KENTUCKY. BOTH THE GFS AND NAM WERE SHOWING PRECIPITATION STARTING NEAR DAWN JUST WEST OF I 75 AND THEN SPREADING ACROSS EASTERN KENTUCKY THROUGH THE REST OF THE DAY. THE ONSET MAY WAIT UNTIL A BIT LATER IN THE MORNING...BUT IT WILL BE COMING. THE SURFACE LOW WILL BE OVER EASTERN TENNESSEE BY 8 PM ON WEDNESDAY AND WILL THEN TRACK TO THE NORTHEAST AND WILL BE NEAR DAYTON BY THURSDAY MORNING. THE COLD FRONT WILL BE PUSHING THOUGH THE AREA ON WEDNESDAY NIGHT. THE PRECIPITATION WILL CONTINUE WELL BEHIND THE FRONT DUE TO THE PROXIMITY OF THE UPPER LOW AND ASSOCIATED INSTABILITY FROM THE COLD AIR ALOFT. ON THURSDAY NIGHT...THERE WILL BE MIX OF RAIN AND SNOW SHOWERS ACROSS MUCH OF THE AREA. THE HIGHER ELEVATIONS WILL BE MORE LIKELY TO SEE THE SNOW SHOWERS...HOWEVER NO ACCUMULATION IS EXPECTED. WITH THE UPPER LOW SO CLOSE...THERE COULD ALSO BE AN ISOLATED GRAUPEL SHOWER OR TWO. THE TOTAL PRECIPITATION FOR THIS EVENT WILL BE ABOUT ONE INCH FOR MOST OF THE AREA. LONG TERM...FRIDAY THROUGH TUESDAY...VERY FEW AMENDMENTS WERE NEEDED TO INHERITED FORECAST AS EXTENDED GUIDANCE CONTINUES TO BE STABLE IN DEPICTING A DEEP EASTERN CONUS TROUGH RELAXING A BIT DURING THE WEEKEND...ONLY TO BE REINFORCED AS WE HEAD INTO THE NEW WORK WEEK. PRECIP SHOULD BE OVER BY FRIDAY MORNING AS THE UPPER LEVEL LOW HEADS NORTH INTO CANADA LEAVING SURFACE HIGH PRESSURE BUILDING IN OVER THE FORECAST AREA. A COUPLE OF QUICK HITTING DISTURBANCES FLOW SOUTHEAST INTO THE SOUTHERN APPALACHIANS SATURDAY EVENING THROUGH SUNDAY NIGHT. EACH WILL BRING A DECENT SHOT OF UPSLOPE SHOWER ACTIVITY AND A REINFORCING SHOT OF UNSEASONABLY COOL AIR. WILL CONTINUE TO MENTION SOME SNOW SHOWERS AT NIGHT BUT NO ACCUMULATIONS ARE ANTICIPATED AT THIS TIME WITH VERY LIGHT QPF. SOME RATHER SIGNIFICANT DIFFERENCES EXIST IN THE PROGS LATE IN THE PERIOD WITH REGARDS TO HOW DEEP THE UPPER LEVEL TROUGH BECOMES AND IT/S LOCATION. FOR NOW HAVE TRENDED TOWARD THE 14/00Z NCEP ENSEMBLE MEAN AND 14/00Z ECMWF...KEEPING THE TROUGH TO OUR EAST WITH GENERALLY DRY WEATHER EXPECTED MONDAY AFTERNOON THROUGH TUESDAY ALONG WITH A SLIGHT WARM- UP. 118 PM EST TUE NOV 14 2006 A BAND OF DENSE CIRRUS OVERSPREAD THE WIDESPREAD FOG/STRATUS LAYER THIS MORNING DELAYING IT/S BREAKUP QUITE A BIT. IN FACT LOW CLOUDS AND FOG ARE JUST NOW LIFTING HERE AT THE OFFICE AND OVER THE NORTHEAST QUARTER OF THE FORECAST AREA. THE FOG AND STRATUS WILL EVENTUALLY DISSIPATE...I PROMISE...HOWEVER IT WILL BE DELAYED UNTIL THE THICK BAND OF CIRRUS LEAVES TO THE NORTHEAST OVER THE NEXT HOUR OR SO. WILL SEND ALONG ONE LAST UPDATE TO REFRESH THE WORDING AND TAKE OUT THE FOG...WHICH HAS LIFTED INTO STRATUS JUST ABOUT EVERYWHERE NOW. WILL ALSO TWEAK TEMPS DOWN A LITTLE MORE OVER THE NORTHEAST SECTIONS WHERE CURRENT TEMPS REMAIN IN THE UPPER 30S. TEMPS WILL POP UP QUICKLY ONCE THE SUN COMES OUT BUT MAKING THE 50S HERE WILL BE TOUGH. 723 AM EST TUE NOV 14 2006 BASED ON OBS AND SPOTTER REPORTS HAVE ISSUED A DENSE FOG THROUGH 11 AM. THE FOG IS PROBABLY LEAST DENSE IN THE BIG SANDY REGION...BUT THERE STRATUS IS LEADING TO LESS THAN 1/4 MI VIS REPORTS AT RIDGETOP AIRPORTS. WITH CIRRUS STARTING TO MOVE IN AND RATHER WEAK MID NOVEMBER SUN AND WEAK PRESS GRADIENT...THE FOG WILL BE SLOW TO DISSIPATE. 604 AM EST TUE NOV 14 2006 MID LEVEL SHORTWAVE AND SFC RIDGING WAS WORKING ACROSS THE CWA OVERNIGHT...BUT ANOTHER MID LEVEL SW/V WAS RAPIDLY APPROACHING FROM THE MS VALLEY. PATCHY DENSE VALLEY FOG HAS DEVELOPED GENERALLY WEST OF A SANDY HOOK TO JACKSON TO HAZARD TO JENKINS LINE...WITH STRATUS HOLDING ON TOUGH TO THE EAST OF THIS LINE. SOME LOCATIONS ARE AT OR JUST BELOW FREEZING...SO SOME PATCHY SLICK SPOTS ARE POSSIBLE THIS MORNING. THIS IS CURRENTLY BEING HANDLED BY SPS/NOWCAST AND EARLY MORNING FOG IS ALSO MENTIONED IN THE GRIDS/ZFP. FURTHER TO THE WEST...A TROUGH AND A FEW SW/VS WERE MOVING THROUGH THE ROCKIES. CIRRUS ASSOCIATED WITH THE APPROACHING SW/V WILL MOVE INTO THE CWA AROUND OR SHORTLY AFTER SUNRISE. THIS SHOULD HAMPER STRATUS EROSION SOMEWHAT. THE STRATUS SHOULD LINGER UNTIL ABOUT NOON OR SO IN THE EAST. IN ADDITION...SLIGHTLY COOLER AIR WILL MOVE IN ALOFT AS WELL...8H TEMPS WILL DROP ON THE ORDER OF 2 TO 3 DEGREES C FROM 6Z TO 18Z. THE COMBINATION OF CAA...CIRRUS AND EVEN SOME SCATTERED AC ASSOCIATED WITH THE S/V WAS WELL AS THE MORNING STRATUS WILL HOLD TEMPS DOWN AGAIN TODAY...AT LEAST AS COOL AS THE COOLER MET/FWC NUMBERS. OPTED TO GO WITH THE COOLER END OF GUIDANCE TODAY...THOUGH DEPENDING ON THE STRATUS EROSION...THE EASTERN PART OF THE CWA COULD AGAIN END UP COOLER THAN FORECAST. LATER SHIFTS WILL MONITOR STRATUS EROSION. OTHER THAN CLOUD COVER EARLY IN THE PERIOD...THE MAIN WEATHER EVENT FOR THIS FORECAST WILL BE THE AREA OF LOW PRESSURE THAT WILL DEVELOP TO THE LEE OF THE ROCKIES IN RESPONSE TO THE SW/V THAT WILL MOVE FROM THE ROCKIES AND INTO THE PLAINS AND CLOSE OFF INTO A MID LEVEL LOW TONIGHT OVER THE NB/KS REGION...WITH THE MID LEVEL CENTER REACHING EASTERN OK BY 12Z ON WED. THE SFC LOW WILL TRACK ACROSS OK TONIGHT AND REACH ARKANSAS BY 12Z WED. THICKENING AND LOWERING CLOUDS SHOULD BE THE MAIN FEATURE FOR MOST OF THE NIGHT TONIGHT...WITH ISENTROPIC LIFT AHEAD OF THIS SYSTEM SPREADING SHRA INTO SC KY AND MIDDLE TN AND THREATENING THE CUMBERLAND PLATEAU AND AREAS TO THE WEST OF I 75 AROUND SUNRISE ON WED. CONTINUED CHANCE OR SLIGHT CHANCE POPS OVER THE FAR SW FOR LATE TUE NIGHT. THE AREA OF MODERATE ISENTROPIC LIFT WILL MOVE NORTH ACROSS THE CWA ON WED. OF CONCERN IS THE LOW TRACK THAT WILL LEAD TO BACKED DOWNSLOPE FLOW ON WED. THIS WILL LIKELY SUPPRESS QPF ON WED...BUT NOT HOLD PRECIP OFF. GENERALLY ACCEPTED HPC QPF THAT CUT QPF BY 1/3 TO 1/2 FROM EARLIER FORECASTS. SOME QUESTION REMAINS AS TO HOW MUCH DRY SLOTTING WORKS ACROSS E KY ON THU NIGHT AND THIS IS MAINLY DUE TO THE GFS GOING WITH A MORE NORTHERLY SFC LOW TRACK. GFS RUNS SHOW MUCH MORE DRY SLOTTING THAN THE NAM. OVERALL TRIED TO GO WITH A COMPROMISE W/ THIS. OVERALL...A LULL IN THE PRECIP WILL OCCUR SOMETIME ON WED NIGHT...WITH ADDITIONAL PRECIP ON WRAP AROUND MOISTURE/DEFORMATION ZONE LATE WED NIGHT/THU. QPF ON THU SHOULD BE LIGHT...BUT OPTED FOR LIKELY POPS. 8H TEMPS DROP FURTHER ON THU NIGHT AND 1000-850 MB PARTIAL THICKNESSES ALSO DROP BELOW 1305 M...SO ANY LINGERING SCATTERED SHOWERS MAY FALL IN THE FORM OF SNOW ACROSS THE HIGHER ELEVATIONS MUCH OF THU NIGHT AND POSSIBLY CHANGE OVER IN OTHER AREAS AROUND MIDNIGHT...IF SUFFICIENT ICE NUCLEATION OCCURS. ACCUMULATIONS IF ANY WOULD BE VERY LIGHT AND LIMITED TO THE HIGHEST ELEVATIONS...ABOVE 2500 OR 3000 FEET. MAIN CHANGE TO THIS PERIOD WAS TO LOWER MIN T ON THU NIGHT GIVEN EXPECTED 8H TEMPS ON THE ORDER OF -3 TO -4 C. EXTENDED...FRIDAY THROUGH MONDAY...THE EXTENDED FORECAST LOOKED IN GOOD SHAPE AND THE ONLY SIGNIFICANT CHANGE WAS TO RAISE MAX T ON SAT A COUPLE OF DEGREES AS MEX NUMBERS HAVE TRENDED UP. OF NOTE IS MAX T ON MON ABOUT 7 TO 8 DEGREES BELOW CLIMO ACROSS THE BOARD AND VALLEY STATION MIN T FOR TUE AM ABOUT THE SAME MAGNITUDE BELOW CLIMO. GIVEN THE COOL 8H TEMPS THAT MOVE IN WITH SW/V THAT WILL REINFORCE THE EASTERN CONUS TROUGH OVER THE WEEKEND AND VERY EARLY NEXT WEEK...-6C OR LOWER...IT WOULD NOT BE OUT OF THE QUESTION FOR TEMPS TO BE SEVERAL DEGREES BELOW MEX MOS LATE IN THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JJ/AR
Hazardous weather outlook, Nov 14, 3:39 PM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 339 PM EST TUE NOV 14 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 339 PM EST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MIX OF RAIN AND SNOW SHOWERS ARE POSSIBLE ON THURSDAY NIGHT AND SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ/AR
Nearby
Wind Advisories in Kentucky, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.